Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 70, NWS Boston/Norton, MA

June 28, 2007Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2007, 6:04 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 6:04 PM EDT (22:04 UTC)
Expired
Jun 28, 2007, 7:00 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:28 PM EDTTSTM WND DMGBerkley, MANUMEROUS TREES DOWN
Jun 28, 6:29 PM EDTTSTM WND DMGFreetown, MANUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 282203
SVRBOX
MAC005-023-282300-
/O.NEW.KBOX.SV.W.0070.070628T2204Z-070628T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  SOUTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 700 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BERKLEY...OR ABOUT NEAR TAUNTON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKEVILLE AND MIDDLEBOROUGH BY 615 PM EDT...
  6 MILES NORTH OF ROCHESTER BY 630 PM EDT...
  CARVER BY 635 PM EDT...
  7 MILES NORTH OF MARION BY 640 PM EDT...
  WAREHAM BY 645 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4191 7068 4169 7074 4176 7112 4193 7109

$$

MLE
3 follow-up statements
000 
WWUS51 KBOX 282226
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
626 PM EDT THU JUN 28 2007

MAC005-023-282300-
/O.CON.KBOX.SV.W.0070.000000T0000Z-070628T2300Z/
PLYMOUTH MA-BRISTOL MA-
626 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL BRISTOL AND SOUTHERN PLYMOUTH COUNTIES IN SOUTHEAST
MASSACHUSETTS...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF NEW 
BEDFORD TO 7 MILES NORT OF NEW BEDFORD TO FALL RIVER...MOVING EAST 
AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARVER BY 635 PM EDT...
  WAREHAM AND ROCHESTER BY 655 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

LAT...LON 4171 7081 4175 7110 4177 7112 4179 7111
      4192 7070 4191 7069 4175 7072 4171 7074
      4169 7079

$$

MLE
000 
WWUS51 KBOX 282250
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT THU JUN 28 2007

MAC005-282259-
/O.CAN.KBOX.SV.W.0070.000000T0000Z-070628T2300Z/
BRISTOL MA-
649 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS IS CANCELLED...

THE STORM HAS MOVED OUT OF BRISTOL COUNTY...THEREFORE THE WARNING
HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

LAT...LON 4171 7081 4172 7087 4173 7088 4183 7072
      4182 7070 4180 7071 4176 7072 4170 7075
      4170 7080

$$

MAC023-282300-
/O.CON.KBOX.SV.W.0070.000000T0000Z-070628T2300Z/
PLYMOUTH MA-
649 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL PLYMOUTH COUNTY...

AT 646 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAREHAM 
TO ROCHESTER...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MARION AND MATTAPOISETT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

LAT...LON 4171 7081 4172 7087 4173 7088 4183 7072
      4182 7070 4180 7071 4176 7072 4170 7075
      4170 7080

$$

MLE
000 
WWUS51 KBOX 282258
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT THU JUN 28 2007

MAC023-282308-
/O.EXP.KBOX.SV.W.0070.000000T0000Z-070628T2300Z/
PLYMOUTH MA-
658 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PLYMOUTH COUNTY
EXPIRES AT 700 PM EDT...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE...THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

LAT...LON 4171 7081 4172 7087 4173 7088 4183 7072
      4182 7070 4180 7071 4176 7072 4170 7075
      4170 7080

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:58 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 28, 4:58 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT THU JUN 28 2007

.SYNOPSIS...
A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL BE
ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS...MAINLY
SOUTH OF THE MASSACHUSETTS TURNPIKE.  OTHERWISE...MUCH COOLER
WEATHER WILL MOVE INTO THE REGION FROM FRIDAY INTO EARLY NEXT WEEK.
UNSETTLED WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK...BUT TIMING
AND DURATION IS HIGHLY UNCERTAIN.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
DAMAGE S OXFORD ABOUT 20 MIN PH POLE DOWN AND BRAQNCHES 12 INCHES IN
DIAMATER DOWN. LSR SHORTLY.

RADAR TELLS THE STORY ON ALL THAT HAS BEEN WRITTEN.

WE WILL TRIM THE WATCH PROBABLY AROUND 530 PM IN NRN ORH COUNTY...NW
MIDDLESEX AND HILLSBOROUGH COUNTIES.

MOST OF THE ACTION IS S OF THE MASS PIKE AND WILL GROW PER CFP
STRENGTHENING MA/CT BORDER TO JUST S OF BOS. AS YOU ALL KNOW...VERY
UNSTABLE THERE. ACTIVITY WILL WEAKEN STEADILY SHORTLY AFTER SUNSET
AND AS FRONT SETTLES SWD TO THE S COAST.

HWO HAS OUR INTENTIONS FAIRLY WELL STATED.

BOSTON HARTFORD PROVIDENCE AND MANCHESTER ALL OFFICIALLY A 3 DAY HEAT
WAVE...3 CONSEC DAYS OF 90 OR HIGHER. HI AT 4PM STILL LOW-MID 90S
MHT-CEF SEWD TO JUST INSIDE THE S COAST.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN
00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER
AIR WILL THEN GRADUALLY INFILTRATE THE REGION.

HIGH CLOUD COVER OVERNIGHT PER GFS TSEC THEN BECOMES SUNNY FRIDAY.

AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM
TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT.

FCST FRIDAY IS PRIMARILY GFS. WE DID QUICK CHECKS OF
RGEM/GGEM/UKMET/ECMWF FOR THIS ASSESSMENT WHICH IS SEVERAL DAYS
CONTINUITY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT.  GUIDANCE NUMBERS LOOK
REASONABLE AND WE EXPECT LOWS MAINLY IN THE 50S...WITH LOWER 60S IN
THE URBAN HEAT ISLAND OF BOSTON.

SKIES WILL START OUT SUNNY SATURDAY MORNING...BUT WE SHOULD SEE
SKIES BECOME PARTLY CLOUDY WITH SOME DIURNAL CUMULUS DEVELOPING
DURING THE AFTERNOON.  GUIDANCE NUMBERS LOOK GOOD AND WE EXPECT
HIGHS TO RANGE FROM THE UPPER 70S TO AROUND 80.

LATE SATURDAY AFTERNOON AND EVENING A STRONG SHORTWAVE WILL DROP
DOWN IN NORTHWEST FLOW ALOFT.  LOW LEVEL MOISTURE WILL BE
LACKING...BUT COLD AIR ALOFT WITH 500 MB TEMPERATURES DROPPING TO
BETWEEN -16C AND -20C MAY STEEPEN LAPSE RATES ENOUGH TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATE IN
THE AFTERNOON/EVENING.  WILL RUN WITH 15 TO 30 POPS FOR A FEW HOURS
DURING THE LATE AFTERNOON/EARLY EVENING TO COVER THIS POTENTIAL.
BEST CHANCE WILL BE IN SOUTHERN NH...CLOSEST TO THE COLD POOL.
EITHER WAY...THE AREAL COVERAGE AND DURATION OF THE ACTIVITY WILL BE
LIMITED.  OTHERWISE...SKIES SHOULD BECOME MOSTLY CLEAR LATER
SATURDAY EVENING AS LOW TEMPERATURES FALL MAINLY INTO THE 50S.

SUNDAY LOOKS TO BE A PARTLY TO MOSTLY SUNNY AND BEAUTIFUL DAY.  WITH
DEEP NORTHEAST TROUGH FOR THIS TIME OF YEAR...HIGHS SHOULD MAINLY BE
IN THE LOWER TO MID 70S...WITH HIGHS ONLY REACHING INTO THE UPPER
60S ACROSS THE HIGHER TERRAIN.  WILL INSERT A 15 TO 20 POP FOR A FEW
HOURS DURING THE LATER AFTERNOON/EVENING IN CASE AN ISOLATED SHOWER
OR THUNDERSTORM POPS UP AS ITS QUITE COLD ALOFT.  EITHER WAY
THOUGH...MOST LOCATIONS SHOULD REMAIN DRY.

OUR STRING OF NICE WEATHER SHOULD CONTINUE INTO MONDAY.  SKIES
SHOULD BE PARTLY TO MOSTLY SUNNY WITH HIGHS IN THE 70S WITH COOL
NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR.

THE FORECAST BECOMES MORE UNCERTAIN IN THE TUESDAY THROUGH THURSDAY
PORTION OF THE FORECAST.  THE GFS MODEL SEEMS A BIT FAST IN BRINING
IN PRECIPITATION TO OUR REGION MONDAY NIGHT AND TUESDAY
MORNING...WHEN COMPARING IT TO THE UKMET/CANADIAN/ECMWF.  FOR NOW WE
WILL HOLD OFF ON CHANCE POPS UNTIL THE TUESDAY NIGHT THROUGH
THURSDAY TIME FRAME.  CONSIDERABLE UNCERTAINTY ON TIMING OF THE
PRECIPITATION BUT WE DO NOT EXPECT A WASHOUT OVER THIS TIME AND IT
MAY BE RAIN FREE FOR THE VAST MAJORITY OF THE TIME.  AS FOR HIGH
TEMPERATURES...THINK HIGHS WILL MAINLY BE IN THE 70S TUESDAY AND
WEDNESDAY BUT MUCH OF THE REGION MAY BE BACK INTO THE 80S BY
THURSDAY.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
PLS SEE TAFS FOR DETAILS ON THUNDER THIS EVE. OTRW VFR THRU FRIDAY.

LIFR ST/FOG FLIRTS WITH HYA AND TAF THROUGH ABOUT 06Z TONIGHT.

REGARDING CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE
ALONG AND S OF MASS TURNPIKE THE REMAINDER OF THIS AFTN.

BIG DELAYS ANTICIPATED ANY FLIGHTS TO NYC THROUGH 10 PM.

OUTLOOK FROM FRIDAY NIGHT THROUGH TUESDAY: WE EXPECT MAINLY VFR CONDITIONS
OVER THIS TIME. THERE COULD BE VERY BRIEF MVFR CONDITIONS LATE SATURDAY
AFTERNOON AND EVENING IN ANY ISOLATED TO SCATTERED SHOWERS THAT DEVELOP.

&&

.MARINE...
IN THE SHORTER TERM...SCA ONLY FOR THE OUTER WATERS NOW. OTRW GUSTY
TSTMS THIS EVE...PRIMARILY NARRAGANSETT BAY TO THE RI COASTAL WATERS
AND SECONDARILY IN THE SE NEW ENGLAND COASTAL WATERS.

IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED ACROSS OUR WATERS
FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK. THERE IS THE POTENTIAL OF
LOW 20 KNOT WIND GUSTS NEAR SHORE SATURDAY AFTERNOON WITH EXCELLENT
MIXING OVER LAND. THERE ALSO IS THE POTENTIAL FOR SOME ISOLATED
CONVECTION TO MAKES ITS WAY OUT OVER THE WATERS LATE SATURDAY
AFTERNOON/EVENING.

&&

.CLIMATE...
RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27.

SUMMARY...

BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76.
BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73.
PROVIDENCE...TIED HIGH MINIMUM 72.
HARTFORD...TIED HIGH MINIMUM 72.

PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS.

THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN
REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND
SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR
EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED
MOST LOCATIONS AUGUST 2 2006.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255.

&&

SYNOPSIS...FRANK
NEAR TERM...DRAG
SHORT TERM...DRAG/STRAUSS
LONG TERM...FRANK
AVIATION...DRAG/FRANK
MARINE...DRAG/FRANK
CLIMATE...
Hazardous weather outlook, Jun 28, 5:58 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT THU JUN 28 2007

MAZ002>012-014-022>024-026-NHZ011-012-015-292200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
558 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND
TORRENTIAL RAINFALL MAY AFFECT THE CAPE AND ISLANDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM THIS EVENING FOR ANY
THUNDERSTORMS THAT MOVE ACROSS THE CAPE AND ISLANDS.

CTZ002>004-MAZ013-015>021-RIZ001>008-292200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
558 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL
8PM THIS EVENING.

SCATTERED STRONG TO SEVERE THUNDERSTORMS OCCURRING IN SOUTHERN AND
EASTERN MASSACHUSETTS...RHODE ISLAND AND CONNECTICUT WILL END FROM
NORTHWEST TO SOUTHEAST LATER THIS EVENING. IN ADDITION TO SEVERE
WEATHER...THE THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL WHICH
MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM THIS EVENING FOR
SCATTERED SEVERE THUNDERSTORMS.

ANZ231>235-254-255-292200-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
558 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING HEAVY
DOWNPOURS...FREQUENT LIGHTNING... GUSTY WINDS TO 35 KNOTS AND HAIL
ACROSS THE COASTAL WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FROM MARINERS FOR ANY STRONG
THUNDERSTORMS THAT AFFECT THE WATERS.

ANZ230-236-237-250-292200-
BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
558 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FROM MARINERS FOR ANY STRONG
THUNDERSTORMS THAT AFFECT THE WATERS.

FRANK

In the hours before

Local storm report, Jun 28, 5:04 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   AMATEUR RADIO

            NUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN.
            POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN
            NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.

&&

WDRAG
Special weather statement, Jun 28, 5:14 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
514 PM EDT THU JUN 28 2007

MAZ013-017-RIZ001-282145-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-WESTERN NORFOLK MA-
514 PM EDT THU JUN 28 2007

AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT WITH WIND GUSTS TO 50 MPH AHEAD OF THUNDERSTORMS ALONG A
LINE EXTENDING FROM FROM 4 MILES NORTHEAST OF WOONSOCKET TO 4 MILES
SOUTHEAST OF CUMBERLAND...MOVING EAST AT 30 MPH.

STRONG GUSTY WINDS WILL BE NEAR...PLAINVILLE AND NORTH ATTLEBOROUGH
BY 520 PM EDT...ATTLEBOROUGH BY 530 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA
Local storm report, Jun 28, 5:22 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   TRAINED SPOTTER

            MANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK
            AND FAIRLAWN STREETS AND QUOBOUG AVE.

0430 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   LAW ENFORCEMENT

            LOTS OF TREES AND WIRES DOWN CLOSE TO THE TOWN CENTER

&&
Local storm report, Jun 28, 5:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   TRAINED SPOTTER

            MANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK
            AND FAIRLAWN STREETS AND QUOBOUG AVE.

0430 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   LAW ENFORCEMENT

            LOTS OF TREES AND WIRES DOWN CLOSE TO THE TOWN CENTER

0435 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   AMATEUR RADIO

            NUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN.
            POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN
            NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.

0522 PM     HAIL             LINCOLN                 41.92N 71.47W
06/28/2007  E0.88 INCH       PROVIDENCE         RI   NWS EMPLOYEE

            DIME NICKEL SIZE

&&
Local storm report, Jun 28, 5:56 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   TRAINED SPOTTER

            MANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK
            AND FAIRLAWN STREETS AND QUOBOUG AVE.

0430 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   LAW ENFORCEMENT

            LOTS OF TREES AND WIRES DOWN CLOSE TO THE TOWN CENTER

0435 PM     TSTM WND DMG     OXFORD                  42.12N 71.87W
06/28/2007                   WORCESTER          MA   AMATEUR RADIO

            NUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN.
            POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN
            NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.

0522 PM     HAIL             LINCOLN                 41.92N 71.47W
06/28/2007  E0.88 INCH       PROVIDENCE         RI   NWS EMPLOYEE

            DIME NICKEL SIZE

0546 PM     TSTM WND DMG     SEEKONK                 41.82N 71.33W
06/28/2007                   BRISTOL            MA   NWS EMPLOYEE

            3 INCH BRANCH DOWN ON WOODLAND AVE

0546 PM     FLOOD            SEEKONK                 41.82N 71.33W
06/28/2007                   BRISTOL            MA   NWS EMPLOYEE

            8 INCHES ON WATER ON ROUTE 152 AND PINE ST

&&
Special weather statement, Jun 28, 6:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT THU JUN 28 2007

MAZ012-013-RIZ001-282230-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
601 PM EDT THU JUN 28 2007

AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER OXFORD...OR ABOUT 12 MILES SOUTH OF
WORCESTER...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...MILLBURY AND DOUGLAS BY 610 PM EDT...
DOUGLAS AND WHITINSVILLE BY 620 PM EDT...UXBRIDGE AND MILLVILLE BY
630 PM EDT.

HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:48 PM EDTSevere Thunderstorm WarningBOXPlymouth32 min
Jun 28, 4:13 PM EDTSevere Thunderstorm WarningBOXWorcester47 min
Jun 28, 5:21 PM EDTSpecial Marine WarningBOX54 min
Jun 28, 5:29 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk41 min
Jun 28, 5:30 PM EDTSevere Thunderstorm WarningBOXBristol30 min
Jun 28, 6:33 PM EDTSpecial Marine WarningBOX87 min
Jun 28, 7:41 PM EDTSpecial Marine WarningBOX64 min
Jun 28, 7:44 PM EDTSevere Thunderstorm WarningBOXPlymouth19 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.